All this being said I found that the Nuvaring would be my best choice. I spoke with my physician and got a prescription and began using it right away. First order of business, this thing was a pain in the vagina to put in. I mean instructions are one thing, but actually following them is downright laughable. After a few days I noticed that it burned down there. Not like an itchy burning feeling, but like a chemical burn. Being that I enjoy sex and I figured I could wait it out I did. A couple days later that feeling went away, however the hunger came on. Holy cow I couldn’t stop eating. Within 3 weeks I had put on almost 10 pounds, which I am STILL trying to work off. (And thanks to Visalus shakes I’m doing quite well, thank you) Okay back on topic… serious weight gain ladies.
I kept thinking well I’ve only made it a month with this birth control and I should really try and let the Nuvaring work just a little longer. I should have known when my mood had changed and the lack of a sex drive came along to jump ship. Towards the end of month two I started having abnormal thoughts. Please keep in mind that I just got engaged to this amazing man during the Nuvaring tryouts and I’m really excited to be planning a wedding for May 2013. So I shouldn’t be stressed or upset because it’s far off and everything is going great, right? Yeah that’s what I thought. I would cry at the drop of a hat, blame everything on myself and my fiancé, fight with him constantly over the stupidest shit. I started becoming a more aggressive driver and completely impatient over everything. I seriously began to think that Sven and I would break up because I would start so much trouble with him.
My breaking point was when I packed up my stuff and left the house expecting never to go back. Keep in mind I own the house. That’s just by default right now, I’m sure WE’LL own a house once we sell this one and get married. Either way my head wasn’t in the right place. So now I have all my stuff and I drive to a movie theater and just sit there for HOURS contemplating suicide. SERIOUSLY! By the way, these thoughts had occurred to me on a whim here and there over the past 4 weeks, but I didn’t actually recognize the problem. Once I was sitting in the car for hours and I started to graphically picture myself doing something physically wrong to my body I started to think about all the moments leading up to this part of my life. It dawned on me that I haven’t felt like this since I was in high school and it must be some sort of medicine I’m taking. The only medication I’m on is Nuvaring so I started looking it up. Of course I only found the GOOD information that they want you to see on the first 2 pages of Google. Then I tried typing Nuvaring thought of suicide and HOLY SHIT!!! There was a boat load of pages of women with every symptom that I had including the way of suicide. Not one woman mentioned taking pills or using a gun, every woman explained that they pictured cutting themselves to do it. I’m sorry for the description, but I feel that if the drug companies aren’t going to warn you of such monstrosity that I’m going to have to do it. There was page after page of women with major medical problems and depression after using Nuvaring and the health problems that occurred while they were on it. Blood clots, weight gain, breathing problems and depression were the main problems listed. Many of the women that took the Nuvaring out said they started to feel better just after a couple of days, so of course I took my out and I’m only on day 1 without it. I have a doctor’s appointment on Monday and I will tell her all about my issues and see if we can’t find something better.
For any woman on the Nuvaring with similar suicidal thoughts or depression PLEASE talk to your doctor immediately. Don’t do something irreversible. I’m embarrassed to think that I didn’t see the symptoms earlier, but that might just be some of the hormones still inside my system because there is no reason for me to have been embarrassed.